Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 13, 2006, 2:38 PM EST for 27 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 14, 2006, 4:00 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 2:38 PM EST (19:38 UTC)
- In effect from
- Mar 14, 2006, 4:00 AM EST
- Expired
- Mar 15, 2006, 3:29 PM EST
- In force
- 35 hr
- Issued by
- NWS Blacksburg, VA
All 30 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 20 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 131938 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 238 PM EST MON MAR 13 2006 ...STRONG WINDS TUESDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND TUESDAY. STRONG WINDS ARE EXPECTED ALONG AND BEHIND THE COLD FRONT. NCZ001-002-018-VAZ007-009>020-022>024-140345- /O.NEW.KRNK.WI.Y.0007.060314T0900Z-060314T2300Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 238 PM EST MON MAR 13 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH TUESDAY WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
9 follow-up statements
000 WWUS71 KRNK 140239 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 939 PM EST MON MAR 13 2006 ...STRONG WINDS TUESDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT INTO EARLY TUESDAY. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT LATE TONIGHT THROUGH TUESDAY. NCZ001-002-018-VAZ007-009>020-022>024-141045- /O.CON.KRNK.WI.Y.0007.060314T0900Z-060314T2300Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 939 PM EST MON MAR 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH LATE TONIGHT AND TUESDAY WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 141002 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 502 AM EST TUE MAR 14 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT IS MOVING ACROSS THE REGION TODAY WITH STRONG WESTERLY WINDS DEVELOPING BEHIND THE FRONT AND PERSISTING THROUGH THIS EVENING. NCZ001-002-018-VAZ007-009>020-022>024-141800- /O.CON.KRNK.WI.Y.0007.000000T0000Z-060314T2300Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 502 AM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THIS MORNING AND THROUGHOUT THE DAY WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 141659 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 1159 AM EST TUE MAR 14 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT MOVED ACROSS THE REGION EARLY THIS MORNING. STRONG NORTHWEST WINDS HAVE DEVELOPED IN ITS WAKE AND WILL PERSIST THROUGH THIS EVENING. NCZ001-002-018-VAZ007-009>020-022>024-142300- /O.CON.KRNK.WI.Y.0007.000000T0000Z-060314T2300Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 1159 AM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THROUGHOUT THE DAY WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RA
000 WWUS71 KRNK 142147 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 447 PM EST TUE MAR 14 2006 ...STRONG WINDS EXPECTED TODAY... .STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA OVERNIGHT. NCZ001-002-018-VAZ007-009>020-022>024-150600- /O.EXT.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 447 PM EST TUE MAR 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH MUCH OF THE NIGHT WITH GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RA RA
000 WWUS71 KRNK 142148 CCA NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC 447 PM EST TUE MAR 14 2006 ...STRONG WINDS WILL CONTINUE TONIGHT... .STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA OVERNIGHT. NCZ001-002-018-VAZ007-009>020-022>024-150600- /O.EXT.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 447 PM EST TUE MAR 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH MUCH OF THE NIGHT WITH GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RA RA
000 WWUS71 KRNK 142340 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 640 PM EST TUE MAR 14 2006 ...STRONG WINDS WILL CONTINUE TONIGHT... .STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA OVERNIGHT. NCZ001-002-018-VAZ007-009>020-022>024-150900- /O.CON.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/ ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON 640 PM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH MUCH OF THE NIGHT WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 150848 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 348 AM EST WED MAR 15 2006 ...STRONG WINDS WILL CONTINUE TODAY... .STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA TODAY...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL APPALACHIANS INTO THE MID ATLANTIC STATES. VAZ007-009-151000- /O.CAN.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/ TAZEWELL-SMYTH- INCLUDING THE CITIES OF...TAZEWELL...MARION 348 AM EST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. $$ VAZ032>035-151700- /O.EXB.KRNK.WI.Y.0007.060315T0900Z-060315T2100Z/ PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...BEDFORD... AMHERST 348 AM EST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THROUGH TODAY. GUSTS UP TO 50 MPH WILL OCCUR...ESPECIALLY CLOSER TO THE BLUE RIDGE. A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE LAWN FURNITURE AND TRASH CANS CAN ALSO BE EASILY BLOWN AROUND IN THESE WINDS. $$ NCZ001-002-018-VAZ010>020-022>024-151700- /O.EXT.KRNK.WI.Y.0007.060315T0900Z-060315T2100Z/ ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON 348 AM EST WED MAR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THROUGH TODAY. GUSTS UP TO 50 TO 55 MPH WILL OCCUR...ESPECIALLY ACROSS THE HIGHER RIDGES...AND THROUGH MOUNTAIN PASSES. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE LAWN FURNITURE AND TRASH CANS CAN ALSO BE EASILY BLOWN AROUND IN THESE WINDS. $$ 05
000 WWUS71 KRNK 151624 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1124 AM EST WED MAR 15 2006 ...STRONG WINDS WILL CONTINUE THIS AFTERNOON... .STRONG WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE AREA THIS AFTERNOON IN THE WAKE OF AN UPPER LEVEL DISTURBANCE MOVING OFF THE VIRGINIA COAST. NCZ001-002-018-VAZ010>020-022>024-032>035-152100- /O.CON.KRNK.WI.Y.0007.000000T0000Z-060315T2100Z/ ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST 1124 AM EST WED MAR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... WEST TO NORTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED THROUGH MID AFTERNOON...WITH GUSTS OF 45 TO 55 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS ALONG THE BLUE RIDGE. THE WINDS WILL BEGIN DIMINISHING BETWEEN 2:00 AND 4:00 PM. A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE LAWN FURNITURE AND TRASH CANS CAN ALSO BE EASILY BLOWN AROUND IN THESE WINDS. $$ JJ
000 WWUS71 KRNK 152029 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EST WED MAR 15 2006 ...WINDS TO FINALLY DIMINISH LATE THIS AFTERNOON... NCZ001-002-018-VAZ010>020-022>024-032>035-152100- /O.CAN.KRNK.WI.Y.0007.000000T0000Z-060315T2100Z/ ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST 256 PM EST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELED THE WIND ADVISORY. WESTERLY WINDS SHOULD CONTINUE TO DIMINISH THIS AFTERNOON. SOME GUSTS TO 40 MPH WILL STILL BE POSSIBLE OVER THE NEXT HOUR OR TWO BEFORE SPEEDS DROP OFF THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:50 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 13, 10:50 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 AM EST MON MAR 13 2006
.SHORT TERM /REST OF TODAY/...
WITH THE MORNING IVERSIONA BROKEN...TEMPERATURES HAVE JUMPED UP ALL
LOCATIONS INTO THE UPPER 60S TO LOWER 70S ALREADY. WITH QUITE A BIT
OF SUN EXPECTED IN THE PIEDMONT AREAS...MORNING SOUNDINGS INDICATE
HIGH TEMPS IN THE LOWER 80S LIKELY OUT THAT WAY. FURTHER WEST THERE
WILL BE INCREASING LOW LEVEL MOISTURE SO CLOUD COVER COULD AFFECT
THE HIGHS. I GENERALLY LEFT THE HIGH TEMPS THE SAME- RIASED A FEW
DEGREES IN SOME LOCATIONS. MAIN CONCERN IS THE POSSIBILITY OF ANY
CONVECTION DEVELOPING WELL AHEAD OF THE FRONT...WHICH WILL BE MOVING
THROUGH THE AREA OVERNIGHT. MODELS ARE INDICATING SOME WEAK LOW
LEVEL MOISTURE CONVERGENCE AND INSTABILITY THIS AFTERNOON IN THE
MTNS...SO I LEFT THE CHC POPS THAT WE HAD GOING THERE- THOUGH I DID
BACK OFF A LITTLE ON THEM. STILL LOOKS LIKE AN ORGANIZED LINE OF
CONVECTION MOVING INTO THE MTNS THIS EVENING...PROBABLY LATE THIS
EVENING...THEN SHIFTING EASTWARD OVERNIGHT. TSTMS SHOULD BE
WEAKENING AS THEY MOVE EAST AS THE AIRMASS STABILIZES...BUT WITH
DEWPOINTS IN THE UPPER 50S TO LOWER 60S CURRENT THINKING IS THAT THE
LOW LEVEL CONVERGENCE WILL BE ENOUGH TO KEEP THEM GOING AS THEY MOVE
ACROSS THE CWA. LOW LEVEL WIND FIELDS WILL BE STRONG ENOUGH TO
SUPPORT DAMAGING WINDS WITH ANY THUNDERSTORMS OVERNIGHT.
&&
.FIRE WEATHER...
RED FLAG WIND AND MINIMUM RELATIVE HUMIDITY CONDITIONS FORECAST FOR
OUR VA AND NC ZONES THUESDAY AFTERNOON. COORDINATED WITH NC DIV OF
NAT RESOURCES AND THEY REQUESTED A FIRE WEATHER WATCH. COORD WITH VA
AND THEY ARE LOOKING INTO FUEL MOISTURE CONDITIONS. A LOT DEPENDS ON
HOW MUCH QPF WE CAN GET WITH THE FROPA OVERNIGHT. RIGHT NOW JUST
LOOKING AT 0.25 INCH OR LESS...ESPECIALLY EAST OF THE MTNS.
&&
.PREV DISCUSSION...
(ISSUED 633 AM EST MON MAR 13 2006)
AVIATION...
LOW LEVEL JET ON THE ORDER OF 30 TO 35 KTS COUPLED WITH VERY
LIGHT LOW LEVEL FLOW WILL CONTINUE LLWS UNTIL THE INVERSION BREAKS
BY AROUND 13-14Z. ANY REMAINING FOG/LOW CLOUDS SHOULD MIX OUT
QUICKLY THIS MORNING WITH VFR CONDITIONS AHEAD OF APPROACHING
FRONT TODAY. GUSTY SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING
AND PERSIST MUCH OF THE TAF PERIOD. FRONT APPROACHES TONIGHT WITH
SHOWERS AND PERHAPS A FEW STORMS INTO KLWB AND KBLF BY AROUND
00Z...TAF SITES FARTHER SHOULD SEE SHOWERS AND STORMS BY AROUND 06Z.
PREV DISCUSSION...
(ISSUED 414 AM EST MON MAR 13 2006)
SHORT TERM /TODAY/...
POCKETS OF FOG HAVE FORMED IN THE GREENBRIER VALLEY AND SOME OTHER
FAVORED LOCATIONS BUT DO NOT EXPECT WIDESPREAD DEVELOPMENT. THE
WARM FRONTAL BOUNDARY IS WELL TO THE NORTH ACROSS PA AND NEW ENGLAND
WITH MUCH MORE EXTENSIVE FOG. THE DEEP UPPER TROUGH THAT SPAWNED A
SEVERE WEATHER OUTBREAK ACROSS MUCH OF THE MID- MISSISSIPPI VALLEY
ON SUNDAY AND EARLY THIS MORNING WILL LIFT NORTHEAST ALONG WITH
VIGOROUS SURFACE LOW WHICH WILL TRACK INTO THE WESTERN GREAT LAKES.
TODAY SHOULD SEE A DECENT AMOUNT OF SUNSHINE FOR ANOTHER MAY DAY IN
MARCH.
LONG TERM /TONIGHT THROUGH SUNDAY/...
WIDESPREAD SEVERE ASSOCIATED WITH THIS SYSTEM WILL PUSH INTO THE
OH VALLEY TODAY. SEE SPC DAY 1 OUTLOOK FOR DETAILS ON EXPECTED
EVOLUTION. MODERATE RISK THRU 12Z TUE IS KEPT WEST OF THE FA AS
MAIN DYNAMICS REMAIN TO THE WEST. SLIGHT RISK FOR ABOUT THE WESTERN
HALF OF THE CWA AS DECENT INSTABILITY..SURFACE CONVERGENCE AND SHEAR
ALONG THE BOUNDARY SHOULD SUPPORT SOME STRONGER CELLS.
STRONG PRESSURE RISES AND SUBSIDENCE BEHIND THE FRONT WILL PRODUCE
VERY GUSTY WINDS ON TUE APPROACHING ADVISORY CRITERIA. COORDINATED
WITH RLX ON DECISION NOT TO ISSUE ADVISORY...BUT GUSTS OF 40 TO 50
KTS IN THE MOUNTAINS ARE CERTAINLY POSSIBLE AND DAY SHIFT WILL
LIKELY WANT TO REEVALUATE.
H8 TEMPERATURES ALSO FALL FROM 14-15C TODAY TO -2 TO -5C IN THE
WEST BY TUE AFTERNOON WHICH IS LIKELY TO FEEL A LOT COOLER THAN IT
WOULD HAVE A FEW WEEKS AGO.
FIRE WEATHER...
FIRE WEATHER CONCERNS INCREASE ON TUESDAY AFTER
THE FRONTAL PASSAGE. INCREASING WINDS AND FALLING RELATIVE
HUMIDITIES WILL COMBINE TO INCREASE THE FIRE WEATHER THREAT. THE
AMOUNT OF VEGETATIVE WETTING FROM THE INCOMING SYSTEM WILL BE A
CRITICAL FACTOR IN THE EVENTUAL FIRE POTENTIAL. VEGETATIVE LITTER
HAS TO BE GETTING VERY DRY AFTER 50 PERCENT OF NORMAL RAIN IN
FEBRUARY AND NEXT TO NOTHING THE FIRST TWO WEEKS OF MARCH.
HYDROLOGY...
QPF FROM THIS SYSTEM FORECAST BY HPC AND RFCS RANGES FROM ALMOST
50 INCHES IN THE FAR WESTERN BASINS TO AROUND .10 INCHES IN THE
FAR SOUTHEAST. THE PASSAGE OF THE FRONT AT A TIME OF LESSER
INSTABILITY MAY CUT DOWN AMOUNTS SOMEWHAT.
CLIMATE...
RECORD HIGHS MAY BE THREATENED AGAIN TODAY ESPECIALLY AT
BLUEFIELD AND BLACKSBURG WHERE MARCH 13 RECORDS ARE 77 AND 78
RESPECTIVELY. WITH A RECORD HIGH OF 91 AT DANVILLE HARD TO
IMAGINE IT BEING SERIOUSLY CHALLENGED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...FIRE WEATHER WATCH FOR NCZ001>006-018>020 FROM NOON TUESDAY TO
6 PM TUESDAY.
WV...NONE.
&&
JJHazardous weather outlook, Mar 13, 12:54 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1254 PM EST MON MAR 13 2006 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-141800- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1254 PM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. THERE WILL BE STRONG LOW LEVEL WINDS JUST A FEW THOUSAND FEET ABOVE GROUND AT THE TIME THE SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA. ANY OF THE THUNDERSTORMS MAY TAP INTO THESE STRONG WINDS AND PRODUCE SEVERE WIND GUSTS GREATER THAN 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE STRONG WINDS BEHIND THE FRONT TUESDAY...AND GUSTS MAY REACH 50 MPH IN THE HIGH ELEVATIONS. IN COMBINATION WITH MUCH LOWER RELATIVE HUMIDITY AND THE ALREADY DRY VEGETATIVE MATTER...THE FIRE THREAT ACROSS THE AREA WILL INCREASE SHARPLY TUESDAY AFTERNOON AND INTO WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHWEST NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOME LOCATIONS BY LATE THIS EVENING. NCZ003>006-019-020-VAZ032>035-043>047-058-059-141800- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1254 PM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF WEAKENING SHOWERS AND ISOLATED THUNDERSTORMS IS LIKELY TO MOVE THROUGH THE AREA AFTER MIDNIGHT. THESE SHOWERS AND ISOLATED THUNDERSTORMS MAY TAP INTO STRONG LOW LEVEL WINDS AND BRING WIND GUSTS OF 40 TO 50 MPH. ISOLATED SEVERE WIND GUSTS GREATER THAN 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE STRONG WINDS BEHIND THE FRONT TUESDAY...AND GUSTS MAY REACH 40 MPH...ESPECIALLY ALONG THE BLUE RIDGE. IN COMBINATION WITH MUCH LOWER RELATIVE HUMIDITY AND THE ALREADY DRY VEGETATIVE MATTER...THE FIRE THREAT ACROSS THE AREA WILL INCREASE SHARPLY TUESDAY AFTERNOON AND INTO WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHWEST NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOME LOCATIONS LATE TONIGHT. JJ
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.